WHAT’S BEING CLAIMED:
- The flu season arrived earlier and the outbreak is spreading in all of the continental U.S.
- But what if the flu medication can cause confusions, hallucinations, delusions, psychosis, or even suicide?
- According to a CBS 11 (KTVT) report, a 6-year-old girl from Allen, Texas hallucinated and tried to jump out the window after taking Tamiflu, a flu medication.
A 6-year-old Texas girl has reportedly experienced serious side effects from a flu medication. The girl’s parents are advising people to learn more about the most common antiviral drugs and other medications before taking them. .
The girl was given Tamiflu to reduce flu symptoms, according to her family, who requested to remain anonymous. The medication caused her to hallucinate, the family said. She tried to run away from school and even tried to hurt herself.
“The second story window was open, which is in her bedroom, and she used her desk to climb up onto it. She was about to jump out the window when my wife came up and grabbed her,” the girl’s father narrated.
Psychosis along with other nervous system complications are potential side effects of Tamiflu. That’s what the parents learned when they took the girl to the hospital.
“It can happen. Less than 1% is what’s listed on the data sheet. I’ve been in practice 20 years, and I haven’t seen that particular complication,” ER physician Glenn Hardesty told KTVT.
The warning is written in fine print but the family wished that clear information regarding side effects had been explained to them.
“Know that side effects are there for a reason,” the father said. “They’re written down for a reason. I guess they can happen, and we got the short end of the stick.”
This is what the US Food and Drug Administration states about the serious side effects of Tamiflu.
“Children and teenagers with the flu may be at a higher risk for seizures, confusion, or abnormal behavior early during their illness. These serious side effects may happen shortly after beginning Tamiflu or may happen in people when the flu is not treated,” the FDA wrote.
“These serious side effects are not common but may result in accidental injury to the patient. People who take Tamiflu should be watched for signs of unusual behavior and a healthcare provider should be contacted right away if the patient shows any unusual behavior while taking Tamiflu.”
Tamiflu has already been banned in Japan after over a hundred cases of hallucination and other abnormal behaviors were reported. According to the reports, 12 Japanese children have died after taking the flu medication.
Source: Daily News